MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. EMPOWR 3DKNEE; EMPOWR 3D KNEETM FEMUR, NP, 2R

ENCORE MEDICAL, L.P. EMPOWR 3DKNEE; EMPOWR 3D KNEETM FEMUR, NP, 2R
Catalog Number 241-02-102
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/16/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to an internal medial tear; resulting in unstable fixation of the femoral component.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the patient's knee had an internal medial tear which destabilized the fixation of the femoral component.The in-vivo length of service for the patient's implant was 1 month.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed to be non-product related.The root cause for the internal medial tear was not reported.It was reported the tear caused the unstable fixation of the femoral component.The scope of this investigation is limited without having the parts available to djo surgical for evaluation.Other conditions, root cause for the tear, relating to this event could not be determined with confidence.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
EMPOWR 3DKNEE
Common Device Name
EMPOWR 3D KNEETM FEMUR, NP, 2R
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key6030308
Report Number1644408-2016-00764
Device Sequence Number336909
Product Code JWH
UDI-Device Identifier00888912166690
UDI-Public(01)00888912166690
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K143242
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/21/2021
Device Catalogue Number241-02-102
Device Lot Number946R1002
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/16/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/14/2016
Supplement Report FDA Received Date11/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
342-19-704,LOT 178T1000
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR